MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that prior to surgery, the ophthalmic regulator could not be used because the o-ring did not stay in place, which stopped the gas from passing through.The surgery was completed using an alternative regulator.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information is provided in section d.4 and h.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the regulator was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot was performed.A potentially relevant complaint was found and reviewed as part of this complaint.The complaint was determined to not be relevant to this investigation.The regulator received and tested.Initially found to have no flow.The regulator was disassembled, and it was determined that the piston had taken a seat.The o-ring did not appear to be damaged or worn.The piston was adjusted, and the regulator was retested.The regulator passed for flow with 3070 cc/min at 100 psig (specification is 2000-4000 cc/min at 100 psig) but failed for dead end pressure at 100 psi with a value over 11 psi (specification is <10 psi at 100 psig).Based on the information obtained, the root cause of the issues can be attributed to faulty regulators.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20829263
Report Number2518435-2024-00025
Device Sequence Number15635887
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public(01)00380657973033(17)280710(11)230710(10)315618(21)NA
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number315618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/03/2024
01/31/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/31/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown